News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: proluton injection


 babina - Thu Jun 10, 2010 6:20 am

i had blood flow for a month and my doctor shot me with proluton injection to stop it. that was a week ago.

the next day i had much pain at my sides and i thought i had a cold, the pain continues till now , but it came in front, on my stomache area.

my doctor says it has nothing to do with the injection. i need your opinion on this.

also, my doctor thinks i have hormone problem and i have to start taking contraceptive pills , but i think the side effects are dangerous and i want to look for a natural way to control my hormones. i need your opinion on this also.

thank you
 Debbie Miller, RN - Sun Jun 13, 2010 3:00 pm

User avatar Hello,
I agree that your pain would not be related to the injection. There are many organs that can cause pain and get disease. It can be difficult to find the cause. If it does not get better on its own in a few days you should get back with your doctor.

As for hormones, I cannot say since I don't know exactly what hormones your doctor feels are in need of regulating. If it is reproductive hormones, birth control pills sometimes regulate this and get you onto a more regular menstrual cycle. However, it is not necessary to have a regular cycle to be healthy. Your normal could be irregular and not something you can predict by the calendar. That's OK. Sometimes we can't regulate everything about our lives and bodies. If it is not causing you distress, why worry about it? If it is bothering you, then this would be the typical first treatment. Side effects are a concern so you must weigh risks and benefits and it's perfectly fine to avoid artificial hormones.

There are other medications called "bio-identical hormones" that some women feel are more natural. These are used for menopausal symptoms but there is no evidence they are safer or more effective. The only difference is that these are derived from plant sources rather than synthesized in a lab.

If you are in a peri-menopausal phase (occurs up to around 10 years before menopause) and you are experiencing irregular periods, heavy bleeding or other symptoms, this can be quite normal and treatment depends on how much it is interfering with your life. Sometimes a biopsy is done of the lining of the uterus to be sure there are no underlying problems. You should discuss all your concerns with your provider and seek a second opinion (not a direct colleague of your doctor) to be sure you are comfortable with the advice you are given.

You are a partner in your health care and you have a right to know all the side effects, risks of treatment and risks of non-treatment before undertaking any procedures or medications.

Best wishes.
 babina - Wed Jun 16, 2010 12:52 am

thank you for your answer was helpful

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here